DRESS syndrome with thrombotic microangiopathy revealing a Noonan syndrome: Case report

    loading  Checking for direct PDF access through Ovid

Abstract

Rationale:

The life-threatening drug rash with eosinophilia and systemic symptoms (DRESS) syndrome occurs most commonly after exposure to drugs, clinical features mimic those found with other serious systemic disorders. It is rarely associated with thrombotic microangiopathy.

Patient concerns:

We describe the unique case of a 44-year-old man who simultaneously experienced DRESS syndrome with thrombotic microangiopathy (TMA) after a 5 days treatment with fluindione.

Diagnoses:

Clinical evaluation leads to the discovery of an underlying lymphangiomatosis, due to a Noonan syndrome.

Intervetions:

The anticoagulant was withdrawn, and corticosteroids (1 mg/kg/day) and acenocoumarol were started.

Outcomes:

Clinical improvement ensued. At follow-up the patient is well.

Lessons:

The association of DRESS with TMA is a rare condition; we believe that the presence of the underlying Noonan syndrome could have been the trigger. Moreover, we speculate about the potential interrelations between these entities.

Related Topics

    loading  Loading Related Articles